Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 215, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2015, 2:56 PM CDT for Douglas County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2015, 2:56 PM CDT (19:56 UTC)
- Expired
- Jul 15, 2015, 3:51 PM CDT
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Douglas County, MO
The radar
The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3572 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:50 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 15, 2:50 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT Wed Jul 15 2015 .SHORT TERM...(This Evening through Sunday) Issued at 249 PM CDT WED JUL 15 2015 Compact area of severe convection continues to drop southeast across the CWA this afternoon. Quasi-supercellular characteristics have been observed, given marginal shear but very impressive CAPE, with ML values on the order of 4000+ J/KG. Theta-e differentials of 30-40K have resulted in efficient wind production as cores collapse. This cell/cluster, along with additional convection developing south of I-44, will continue to affect the central and southern portions of the CWA through the remainder of the afternoon and early evening hours. Loss of sunshine this evening, along with weak height rises aloft, should spell the end of convection. Another warm and very humid night is expected, with lows in the mid to upper 70s. The southern CONUS ridge will begin to reestablish itself over the area tomorrow, with the track of weak northern stream shortwaves moving a little further north of the area. This should result in a couple of very warm and dry days for the region, with highs in the low to mid 90s each day through Sunday, along with little to no chance for precipitation. Dewpoints may start to come down just a few degrees this weekend as mid level moisture decreases a bit, but overall conditions will remain quite humid. Right now, it doesn't appear that widespread 105+ heat indices are in store for the region, but several days of 100+ seem likely for much of the area. Heat Advisory criteria does include 3 or more days of 100-104 degree heat indices, so by Friday, another Advisory may be needed for the area. .LONG TERM...(Sunday Night through Wednesday) Issued at 249 PM CDT WED JUL 15 2015 By Sunday night, a stronger shortwave moving across the Dakotas into the Great Lakes will attempt to knock the upper ridge back a bit, and perhaps allow a frontal boundary to move into, if not through, a portion of the CWA. This should be our next organized chance for rain. The presence of the front and associated precipitation and cloud cover looks to result in somewhat cooler temperatures during the early part of next workweek, with readings topping out in the upper 80s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1216 PM CDT WED JUL 15 2015 No major aviation concerns expected for the next 24 hours, as most of the convection is expected to remain east of the terminals. A brief wind shift is possible this afternoon at SGF and JLN as an outflow boundary moves through; right now, potential for that boundary setting off a few thunderstorms is low, and while not zero, is too low for TAF inclusion at this time. Otherwise, winds will become southwesterly on Thursday, with some gusts expected from mid morning onward. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Boxell LONG TERM...Boxell AVIATION...Boxell
Hazardous weather outlook, Jul 15, 11:59 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1159 AM CDT WED JUL 15 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1159 AM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED TO LOCALLY SIGNIFICANT EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING...GENERALLY TO THE EAST OF HIGHWAY 13. A FEW WIND GUSTS BETWEEN 50 AND 60 MPH...ALONG WITH HAIL TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THE STRONGEST STORMS. AFTERNOON HEAT INDEX VALUES WILL CLIMB TO BETWEEN 100 AND 105 DEGREES TODAY ACROSS FAR SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STORMS MAY IMPACT PORTIONS OF CENTRAL MISSOURI THURSDAY AND THURSDAY NIGHT. A BETTER CHANCE OF STORMS WILL DEVELOP NEXT MONDAY. AFTERNOON HEAT INDEX VALUES WILL CLIMB INTO THE UPPER 90S TO AROUND 103 ON DAILY BASIS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Local storm report, Jul 15, 2:01 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG BOLIVAR 37.61N 93.41W
07/15/2015 POLK MO BROADCAST MEDIA
6-8 INCH DIAMETER TREE LIMB DOWN IN BOLIVAR. PICTURE
PASSED ON VIA FACEBOOK.
&&
BOXELLLocal storm report, Jul 15, 2:29 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST PLEASANT HOPE 37.46N 93.27W
07/15/2015 M60.00 MPH POLK MO EMERGENCY MNGR
REPORT OF WINDS UP TO 60 MPH NEAR THE CITY OF PLEASANT
HOPE.
0220 PM HAIL PLEASANT HOPE 37.46N 93.27W
07/15/2015 E1.00 INCH POLK MO EMERGENCY MNGR
REPORT OF QUARTER SIZE HAIL NEAR THE CITY OF PLEASANT
HOPE.
&&
AFOSCATOLocal storm report, Jul 15, 2:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG FAIR GROVE 37.38N 93.15W
07/15/2015 GREENE MO EMERGENCY MNGR
REPORT OF A TREE DOWN APPROXIMATELY 10 INCHES IN DIAMETER
NEAR MAIN AND MAPLE IN THE CITY OF FAIR GROVE.
&&
AFOSCATOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:35 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 25 min |
| Jul 15, 1:02 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 43 min |
| Jul 15, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 42 min |
| Jul 15, 2:10 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 65 min |
| Jul 15, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 56 min |
| Jul 15, 3:03 PM CDT | Special Weather Statement | SGF | Taney | 27 min |
| Jul 15, 5:41 PM CDT | Special Weather Statement | SGF | St. Clair | 19 min |
| Jul 15, 5:58 PM CDT | Special Weather Statement | SGF | St. Clair | 32 min |
| Jul 15, 6:02 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.